BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Serdica Mathematical Journal >
2015 >
Volume 41, Number 4 >

Please use this identifier to cite or link to this item:

Title: Bi-Characteristic Curves of Body and Surface Waves and Application in Geophysics
Authors: Boyadzhiev, Georgi
Keywords: Strongly coupled linear hyperbolic systems
modelling of multi-layered solid body
applications in Geophysics
Issue Date: 2015
Publisher: Institute of Mathematics and Informatics at the Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 41, No 4, (2015), 513p-526p
Abstract: In this paper is given a new approach to 3D modelling of elastic piecewise homogeneous media, in particular Earth crust and upper Mantle. The method is based on the principle of tomography with Earthquake as a source of the signal and at least three receiver stations on the surface. The wave propagation in such media is described by a system of three strongly coupled hyperbolic equations with piece-wise constant coefficients. The characteristic set and bi-characteristic curves are computed in a homogeneous half-space with free boundary as well as the formulae of reflection and diffraction of the bi-characteristics on the internal boundaries of the media. Applications of the characteristic set and bi-characteristic curves for the inverse problem in geophysics and Earth modelling are given. 2010 Mathematics Subject Classification: 35L53, 35Q86, 86A15.
Description: [Boyadzhiev Georgi; Бояджиев Георги]
ISSN: 1310-6600
Appears in Collections:Volume 41, Number 4

Files in This Item:

File Description SizeFormat
2015-513-526.pdf133.36 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License